Discussions By Condition: I cannot get a diagnosis.

So lost...

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Asrack
  • October 15, 2006
  • 08:16 AM

Hi, I am 18 years old, and my problems are 7 years old. It all started seven years ago, when I felt what seemed to feel like a string hanging down into my throat. I ignored it, and lived life. Now hereis the tricky part. A few yeras later, about age 16. I was watching a movie, and biting my nails, and I got a nail stuck in my throat. I had trouble swallowing that year, I ate nothing but Pasta. Until I was 17, I couldent eat anything else but Pasta and Hamburgers, until what seemed to be the best time ever in so long. I ate everything again. Pizza, Salad, Meat, etc.

So anywho, I carried on, and got a job. My first job actually, got it when I turned 18. Another tricky part for you, soon after I got my job, I started eating alone, (My family was gone that day) and it felt like I had food stuck in my throat many times. And I would gag until I threw up. That all stopped after I couldent swallow food without having this problem. I went in to get it checked but it was nothing. I kept getting told it was GERD.

Now, I feel as if I am swallowing something that is getting stuck in my throat, I have a feeling its just a dry throat, (REALLY DRY), because when I swallow its really thick musus, that won't make its way down. Over the past fwe days of having tihs, I also experinced major panic attacks. Also, experincing, feelign cold most of the time, pain around my neck. Into my esophagus. Lots of Nasua. I lost about 80 pounds in the last three months. Also, I still have that string feeling in my throat.

What I wanna know is:

What are the effects of Post Nasal Drip and a really dry throat, can it cause you to feel like you are swallowing something that is getting stuck in your throat that makes you wanna gag? And what can I do to fix it?

What could possibly be makign me feel like food is getting stuck in my throat after I eat. I have been on Nexium, and some new tablet which disloves in your mouth. I have been on a basic liquid meal for the last three months, and wanna start eating again. What could this be(All things it could be). My mother tells me it is probably GERD and Gall Stones. I am going to the hospital in a few hours. I have lost sleep because of this, and have no idea what to do anymore. I am out of options, my docter won't listion to me. I would like to haev a test that points out the most correct answer. But no one will do anything. Right now I am at the point where I cannot swallow my own spit to well anymore. Although, I can get liquid like pop and water down just fine. Swallowing although, leaves me witha feeling that somthing moved into my throat. Causing me to panic,and hack it back up.

Any ideas?

Reply Flag this Discussion

1 Replies:

  • It could be something like an esophageal stricture, or it could be stress - GERD & stress, IBS & stress, etc. You could have had GERD, and it damaged your esophagus, then it went away, and when your esophagus healed, then a stricture formed.I have heard that Doctors say that most illnesses are caused by stress, which then makes things break in our bodies.An Upper GI (where you drink barium and they x-ray) or an endoscpy would tell you if you have any obstructions in your esophagus.Unfortunately it is hard to separate these things from stress. as if you get too stressed out then your throat will close, or get irritated, causing the feeling of something in your throat.If it is stress related, then you could see a definite improvent in breaking the cycle. meditation, getting away from stressful things, etc
    Anonymous 42,789 Replies
    • October 16, 2006
    • 11:11 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?